MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV SP 4F DL MAX; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT PROV SP 4F DL MAX; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is inconclusive, due to poor sample condition.One photograph of the extension legs of what appears to be a 4 fr dual lumen powerpicc provena was returned for evaluation.An initial visual observation of the photograph showed the proximal portion of the catheter, from the bifurcation to the luer connector hubs.Needleless injection caps were observed on the luer connectors of both lumens and blood residue could be seen in the red lumen.Some sort of white dressing and tape was observed on the proximal half of the red lumen which covered the junction of the extension tubing and luer connector.No breaks, splits, or other damage could be seen on the sample in the returned photograph.Possible contributing factors of a leak include sharp instrument damage, material fatigue, and chemical exposure.A lot history review (lhr) of rebt2364 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported to sales rep that the picc began to leak at the red port and extension leg connection.The picc was removed.No other information is available at this time.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is inconclusive, due to poor sample condition.One photograph of the extension legs of what appears to be a 4 fr dual lumen powerpicc provena was returned for evaluation.An initial visual observation of the photograph showed the proximal portion of the catheter, from the bifurcation to the luer connector hubs.Needleless injection caps were observed on the luer connectors of both lumens and blood residue could be seen in the red lumen.Some sort of white dressing and tape was observed on the proximal half of the red lumen which covered the junction of the extension tubing and luer connector.No breaks, splits, or other damage could be seen on the sample in the returned photograph.Possible contributing factors of a leak include sharp instrument damage, material fatigue, and chemical exposure.A lot history review (lhr) of rebt2364 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
DOT PROV SP 4F DL MAX
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7065447
Report Number3006260740-2017-02126
Device Sequence Number1079780
Product Code LJS
UDI-Device Identifier00801741134326
UDI-Public(01)00801741134326
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Remedial Action Other,Notification
Type of Report Initial,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS3274108PD
Device Lot NumberREBT2364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer12/28/2017
Initial Report FDA Received Date11/28/2017
Supplement Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 MO